Alert archive / Kansas / Red Flag Warnings in 2008
Red Flag Warning 20, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Jun 11, 2008, 3:01 AM CDT for 6 counties in Kansas. It took effect at Jun 11, 2008, 12:00 PM CDT. It was in force for 9 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 2008, 3:01 AM CDT (08:01 UTC)
- In effect from
- Jun 11, 2008, 12:00 PM CDT
- Expired
- Jun 11, 2008, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Haskell County, KS, Morton County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 127 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 7:03 PM CDT | NON-TSTM WND GST 57 | Johnson City, KS | REPORT FROM THE KSM WEATHER LAB AT JOHNSON. |
| Jun 11, 7:32 PM CDT | NON-TSTM WND GST 55 | Ulysses, KS | REPORT FROM THE KSN WEATHER LAB AT HICKOK ELEMENTARY SCHOOL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2763 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 17.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KDDC 110801 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 301 AM CDT WED JUN 11 2008 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... .AS STRONG LOW PRESSURE PUSHES INTO FAR SOUTHWEST KANSAS THIS AFTERNOON...A DRYLINE IS FORECAST TO MOVE ACROSS THE REGION. A DRY WARM AIRMASS TO THE WEST OF THE DRYLINE WILL RESULT IN LOW RELATIVE HUMIDITY VALUES ALONG WITH AN INCREASED THREAT FOR WILDFIRES. KSZ074>076-084>086-112100- /O.UPG.KDDC.FW.A.0014.080611T1700Z-080612T0200Z/ /O.NEW.KDDC.FW.W.0020.080611T1700Z-080612T0200Z/ STANTON-GRANT-HASKELL-MORTON-STEVENS-SEWARD- 301 AM CDT WED JUN 11 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. TEMPERATURES WILL CLIMB INTO THE 90S TO LOWER 100S ACROSS THE AREA THIS AFTERNOON. AS TEMPERATURES APPROACH THE CENTURY MARK...SOUTHERLY WINDS WILL INCREASE AND RELATIVE HUMIDITY VALUES WILL FALL TO 15 PERCENT OR BELOW. THIS WILL ALLOW FOR CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS83 KDDC 111946 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 246 PM CDT WED JUN 11 2008 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED LATER THIS AFTERNOON. .AS STRONG LOW PRESSURE PUSHES INTO FAR SOUTHWEST KANSAS THIS AFTERNOON...A DRYLINE IS FORECAST TO MOVE ACROSS THE REGION. A DRY WARM AIRMASS TO THE WEST OF THE DRYLINE WILL RESULT IN LOW RELATIVE HUMIDITY VALUES ALONG WITH AN INCREASED THREAT FOR WILDFIRES. KSZ074>076-084>086-120200- /O.CON.KDDC.FW.W.0020.000000T0000Z-080612T0200Z/ STANTON-GRANT-HASKELL-MORTON-STEVENS-SEWARD- 246 PM CDT WED JUN 11 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. TEMPERATURES WILL CLIMB INTO THE 90S TO LOWER 100S ACROSS THE AREA THIS AFTERNOON. AS TEMPERATURES APPROACH THE CENTURY MARK... SOUTHERLY WINDS WILL INCREASE AND RELATIVE HUMIDITY VALUES WILL FALL TO 15 PERCENT OR BELOW. THIS WILL ALLOW FOR CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 06
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Jun 10, 3:09 PM CDT, 11 hours 52 minutes earlier.
Area forecast discussion, Jun 10, 3:09 PM CDT, 11 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 309 PM CDT TUE JUN 10 2008 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST CHALLENGES ARE STRONG WINDS THIS EVENING, THEN CHANCES FOR SEVERE WITH TORNADOS, AND FIRE WEATHER CONDITIONS ON WEDNESDAY AFTERNOON. LARGE UPPER TROUGH OVER THE PACIFIC NORTHWEST WILL MOVE INTO THE NORTHERN PLAINS ON WEDNESDAY PUSHING A COLD FRONT ACROSS WESTERN KANSAS WEDNESDAY NIGHT. FOR TONIGHT LOOK FOR AN ISOLATED SEVERE THUNDERSTORM ALONG AN INSTABILITY AXIS RUNNING FROM SCOTT CITY TO LIBERAL. WILL KEEP A SMALL POP GOING THERE AND EAST. IF ANYTHING DOES DEVELOP IT SHOULD BE ROTATING WITH A CHANCE FOR LARGE HAIL. THE TORNADO THREAT LOOKS MINIMAL WITH LARGE TEMPERATURE AND DEW POINT SPREADS. A LOW LEVEL JET SETS UP THIS EVENING WITH SURFACE WINDS STAYING IN THE 25 TO 35 MPH RANGE, SO WILL KEEP CURRENT WIND ADVISORY. MAY CANCEL CURRENT RED FLAG WARNING EARLY SINCE DRYLINE MAY NOT MAKE IT INTO THE ELKHART AREA. OVERNIGHT LOWS WILL BE MILD WITH GOOD MIXING AND FROM THE UPPER 60S TO LOWER 70S. ON WEDNESDAY AS THE UPPER TROUGH MOVES INTO WESTERN KANSAS A SURFACE LOW WILL DEEPEN IN SOUTHWESTERN KANSAS WITH A DRYLINE TRIPLE POINT SETTING UP FROM NEAR GARDEN CITY TO JETMORE. GOOD MOISTURE WILL WRAP EAST AND NORTHEAST OF THE SURFACE LOW WITH A DRYLINE PUSHING TOWARD GARDEN CITY AND DODGE CITY. STRONG SHEAR WILL BE IN PLACE WITH SOUTHWESTERLY MID LEVEL WINDS AROUND 60 KNOTS AND SURFACE WINDS BACKING UP ALONG THE FRONT NORTHEAST OF THE LOW. A FAIRLY STOUT CAP WILL BE IN PLACE IN THE SOUTHWEST CWA BUT SHOULD BE BREAKABLE NEAR GARDEN AND DODGE CITY BY LATE AFTERNOON. WITH LOTS OF SHEAR AND CAPE TORNADOS CANNOT BE RULED OUT. HIGH TEMPERATURES WILL BE TRICKY NEAR THE FRONT WITH AROUND 104 DEGREES IN THE HOT AND DRY AIR AT LIBERAL TO NEAR 100 AT DODGE CITY TO THE LOW 90S IN HAYS. ON WEDNESDAY NIGHT A COLD FRONT WILL DROP SOUTH ACROSS SOUTHWEST KANSAS WITH WINDS BECOMING NORTH AND GUST FOR A TIME JUST BEHIND THE COLD FRONT. WILL CONTINUE WITH BEST POPS IN THE EAST INTO THURSDAY. THE UPPER LOW CONTINUES TO MOVE EAST ACROSS THE HIGH PLAINS ON THURSDAY WITH THE COLD FRONT DOWN INTO OKLAHOMA. DAYS 3-7... GFS/ECWMF/ENSEMBLES ALL REMAIN IN DECENT AGREEMENT IN BRIEFLY STALLING OUT A SFC FRONT JUST SOUTH OF THE AREA AS A 5H VORT LOBE MOVES OUT OF COLORADO INTO SW KS THURSDAY NIGHT. DO SEE A MOISTURE AXIS JUST NORTH OF THE FRONT ALONG WITH SOME UPSLOPE FLOW. MODELS HOWEVER REMAIN UNEXCITED ABOUT PCPN CHANCES NORTH OF THIS FRONT IN OUR SW CWA BUT DOES GENERATE QPF AS THIS WAVE CROSSES INTO CNTL KS/CNTL OK LATE THURSDAY NIGHT/EARLY FRIDAY MORNING. GIVEN THE RUN TO RUN AND MODEL CONSISTENCY PLAN ON LEAVING GRIDS THURSDAY NIGHT INTO FRIDAY AS IS WITH SMALL POPS IN OUR S/SE CWA. HIGH PRESSURE THEN SETTLES INTO THE CNTL PLAINS ON FRIDAY AS THE UPPER LVL TROF MOVES EAST OF THE AREA. AFTER A COOLER...MORE SEASONAL DAY ON FRIDAY A BRIEF WARMUP CAN BE EXPECTED OVER THE WEEKEND AS WESTERLY DOWNSLOPE FLOW AND A LEE TROUGH AT THE SURFACE DEVELOPS. BY SUNDAY EVENING OUR NEXT UPPER WAVE EMBEDDED IN THE WESTERLY FLOW IS PROGGED BY BOTH THE GFS AND ECMWF TO MOVE INTO THE PLAINS AND MOVE A COLD FRONT SOUTH ACROSS WESTERN KS DURING THE OVERNIGHT HOURS. ONCE AGAIN IT APPEARS THAT THE BETTER CHANCE OF PCPN WILL BE NORTH AND EAST OF DDC SO WILL INTRODUCE SOME SMALL POPS HERE AND LEAVING THE REMAINDER OF THE CWA DRY. AS FOR TEMPERATURES....MONDAY WILL BE MUCH LIKE FRIDAY. COOLER AND MORE SEASONAL. THIS WILL THEN BE FOLLOWED BY ANOTHER WARMUP THROUGH MID WEEK AS AN UPPER RIDGE STARTS TO BUILD ACROSS THE WESTERN HIGH PLAINS. .AVIATION... VFR CONDITIONS EXPECT OVER THE NEXT 24 HOURS. WIND SPEEDS HOWEVER WILL REMAIN FROM THE SOUTH AND IN THE 25 TO 30 MPH RANGE. && .PRELIMINARY POINT TEMPS/POPS... DDC 71 98 60 82 / 20 20 20 10 GCK 70 98 58 82 / 20 10 10 0 EHA 67 101 57 83 / 10 10 0 0 LBL 69 103 60 84 / 20 10 10 10 HYS 71 92 59 81 / 20 40 40 20 P28 72 95 67 85 / 20 20 30 30 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 11 PM CDT THIS EVENING FOR KSZ030-031- 043>046-063>066-076>081-086>090. FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR KSZ074>076-084>086. && FN06/18
Hazardous weather outlook, Jun 10, 5:03 AM CDT, 21 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 503 AM CDT TUE JUN 10 2008 KSZ030-031-043>046-063>066-076>081-086>090-111015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE- BARBER- 503 AM CDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A DRYLINE WILL MOVE ACROSS WESTERN KANSAS THIS AFTERNOON AND EVENING. ISOLATED TO SCATTERED THUNDERSTORMS MAY OCCUR ALONG AND AHEAD OF THIS DRYLINE. ANY STORM THAT DOES FOR WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS. A WIND ADVISORY HAS BEEN ISSUED FROM NOON TO 11 PM CDT TONIGHT. SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF A DRYLINE WEDNESDAY INTO WEDNESDAY NIGHT. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ALONG AND EAST OF A LINE FROM SCOTT CITY TO MONTEZUMA TO MEADE. ANY THUNDERSTORM THAT DOES FORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CANNOT BE RULED OUT. FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS HASKELL AND SEWARD COUNTIES WEDNESDAY. RELATIVE HUMIDITIES WILL FALL TO OR BELOW 15 PERCENT WITH GUSTY SOUTHERLY WINDS. OUTDOOR BURNING IS STRONGLY DISCOURAGED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NECESSARY AFTER 4 PM TODAY. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ061-062-074-075-084-085-111015- HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 503 AM CDT TUE JUN 10 2008 /403 AM MDT TUE JUN 10 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE THIS AFTERNOON. THE MAIN THREATS FROM ANY STORM WOULD BE LIGHTNING AND SMALL HAIL. A RED FLAG WARNING HAS BEEN ISSUED FROM STANTON...GRANT...MORTON AND STEVENS COUNTIES THIS AFTERNOON AND EVENING. RELATIVE HUMIDITIES WILL FALL TO OR BELOW 15 PERCENT. THIS IN COMBINATION WITH GUSTY SOUTH WINDS WILL CREATE CRITICAL FIRE CONDITIONS. OUTDOOR BURNING IS STRONGLY DISCOURAGED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS STANTON...GRANT...MORTON AND STEVENS COUNTIES WEDNESDAY. RELATIVE HUMIDITIES WILL FALL TO OR BELOW 15 PERCENT WITH GUSTY SOUTHERLY WINDS. OUTDOOR BURNING IS STRONGLY DISCOURAGED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:18 AM CDT | Wind Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 20 hr |
| Jun 11, 4:56 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Pawnee, Rush | 49 min |
| Jun 11, 5:42 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 33 min |
| Jun 11, 6:17 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Hodgeman, Ness, Pawnee, Rush | 43 min |
| Jun 11, 6:23 PM CDT | Areal Flood Warning | DDC | Rush | 5 hr |
| Jun 11, 6:59 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Pawnee, Rush | 46 min |
Nearby
Red Flag Warnings in Kansas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.